Alert archive / Mississippi / Wind Advisories in 2017

Wind Advisory 12, NWS Jackson, MS

November 17, 201713 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Nov 17, 2017, 2:43 PM CST for 13 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Nov 18, 2017, 12:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2017, 2:43 PM CST (20:43 UTC)
In effect from
Nov 18, 2017, 12:00 AM CST
Expired
Nov 18, 2017, 9:00 PM CST
In force
21 hr
Issued by
NWS Jackson, MS
All 24 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS74 KJAN 172043
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
243 PM CST Fri Nov 17 2017

...Wind Advisory issued for tonight and Saturday for the Delta 
Region...

ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040-041-180445-
/O.NEW.KJAN.WI.Y.0012.171118T0600Z-171119T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, 
Goodman, Mayersville, Rolling Fork, and Anguilla
243 PM CST Fri Nov 17 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

The National Weather Service in Jackson has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM CST
Saturday. 

* TIMING...From midnight tonight through 6 PM Saturday. 

* WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40
  mph will be seen ahead of a cold front, then switch to the 
  northwest behind the front.

* IMPACTS...Hazardous travel conditions for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving.
Wind gusts of 30 to 40 mph occasionally bring down large limbs
and rotted trees causing serious injury and property damage.
Exercise caution when outdoors during these conditions.

&&

$$
22
3 follow-up statements
321 
WWUS74 KJAN 180306
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
906 PM CST Fri Nov 17 2017

...Wind Advisory issued for tonight and Saturday for the Delta
Region...

ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040-041-181115-
/O.CON.KJAN.WI.Y.0012.171118T0600Z-171119T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, 
Goodman, Mayersville, Rolling Fork, and Anguilla
906 PM CST Fri Nov 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

* TIMING...From midnight tonight through 6 PM Saturday.

* WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 
  mph will be seen ahead of a cold front, then switch to the 
  northwest behind the front. 

* IMPACTS...Hazardous travel conditions for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$
819 
WWUS74 KJAN 180919
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
319 AM CST Sat Nov 18 2017

LAZ015-016-023>026-MSZ042-047-181730-
/O.EXB.KJAN.WI.Y.0012.000000T0000Z-171119T0300Z/
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Yazoo-
Warren-
Including the cities of Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Yazoo City, and Vicksburg
319 AM CST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

The National Weather Service in Jackson has issued a Wind
Advisory, which is in effect until 9 PM CST this evening. 

* TIMING...Through 9 PM Saturday.

* WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40
  mph will be seen along and ahead of a cold front moving through
  the area. 

* IMPACTS...Hazardous travel conditions for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$

ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040-041-181730-
/O.EXT.KJAN.WI.Y.0012.000000T0000Z-171119T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, 
Goodman, Mayersville, Rolling Fork, and Anguilla
319 AM CST Sat Nov 18 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Through 9 PM Saturday.

* WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40
  mph will be seen along and ahead of a cold front moving through
  the area.

* IMPACTS...Hazardous travel conditions for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$
533 
WWUS74 KJAN 181702
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1102 AM CST Sat Nov 18 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-190300-
/O.CON.KJAN.WI.Y.0012.000000T0000Z-171119T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Issaquena-Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla,
Yazoo City, and Vicksburg
1102 AM CST Sat Nov 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Through 9 PM Saturday.

* WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 
  mph will be seen along and ahead of a cold front moving 
  through the area. 

* IMPACTS...Hazardous travel conditions for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:06 AM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 17, 10:06 AM CST, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1006 AM CST Fri Nov 17 2017

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
The patchy dense fog across the southeast this morning has
dissipated and the forecast was updated to remove fog wording.
Strengthening south wind today will help contribute to much warmer
than normal temperatures this afternoon. /22/

Prior discussion below:

Today and Tonight: Cloud cover associated with baroclinic zone
bisecting the forecast area has been slow to dissipate overnight
which has delayed the development of expected fog. Satellite imagery
showing some fog formation, but mainly along creek and river
channels. The fog should grow out of those channels through mid
morning over mainly the southeast half of the forecast area where
some patchy dense spots will occur as well.

Old baroclinic zone will lift rapidly back to the north this morning
as strengthening low level warm advection becomes established. This
with mid level ridging will allow for rather warm temperatures
across the region as maximums could push 80 over the southwest.

Strengthening mid level shortwave and its attendant cold front will
move rapidly out of the Rockies into the Central Plains this
afterenoon/evening. As this occurs, tightening surface pressure
gradient will result in windy conditions tonight, especially after
midnight, over the ArkLaMiss Delta region as well as north central
Mississippi./26/

Saturday through Thursday night: Cold front will approach the
delta Saturday morning with increasing chances for showers. This
boundary will move into the delta by late morning and move across
the area through the afternoon hours. With little moisture and
instability to work with, expect mainly a thin line of showers and
possibly some thunderstorm activity to occur mainly along the
boundary as it moves across the area. The main impacts with this
front will be gusty winds, with stained winds around 20 mph with
gusts to 30 mph likely on Saturday. A limited risk for strong
winds has already been introduced into the Graphicasts/HWO.

Much cooler air will build in behind the boundary on Saturday night
into Sunday with lows falling into the 30s Saturday night and highs
in the 50s on Sunday. With the surface high moving across the area
Sunday night expect cold H925 temps, clear skies and strong
radiational cooling to allow temperatures to fall into the upper 20s
and low 30s across the area. The coldest temperatures will be over
the northeastern portions of the area. This cool air will hang
around through Monday before the surface high shifts to the east and
southerly flow returns once again Monday night and Tuesday.

The GFS/ECMWF are coming into at least some decent agreement mid
week with a cut off low developing over the northern gulf and moving
it across Florida late in the week. The GFS is mainly dry through
this period, while the ECMWF indicates at least some light
precipitation chances through this period. Will continue to blend
with the surrounding offices and leave slight chances for precip for
Wednesday, with dry/cool conditions for Thursday/Thursday
night./15/

&&

.AVIATION...
12Z TAF discussion:
IFR/LIFR conditions in fog in the MEI and HBG areas will slowly
improve to VFR by 17/16Z. Otherwise, VFR ceilings will be the rule
through the afternoon and evening. Winds will generally be from
the south through the period, but speeds will increase from 5 to
10 knots today to 10 to 20 knots by late afternoon and tonight.
Gusts from 20 to 30 knots will also be common at GLH tonight./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  63  78  41 /   0   2  69  75
Meridian      73  60  76  41 /   0   4  17  74
Vicksburg     78  64  79  41 /   0   2  78  25
Hattiesburg   75  60  79  42 /   0   4   7  70
Natchez       76  64  78  41 /   0   3  65  65
Greenville    76  64  74  41 /   0   5  63   8
Greenwood     76  64  74  39 /   0   6  75   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15/22/26
Hazardous weather outlook, Nov 17, 4:04 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
404 AM CST Fri Nov 17 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-060-
181015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Adams-
404 AM CST Fri Nov 17 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Sustained winds of 20 to 25 mph with higher gusts are expected
tonight into Saturday ahead of a cold front that will move through
Saturday afternoon.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Sustained winds of 20 to 25 mph with higher gusts are expected
through the day Saturday.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ054>059-061>066-072>074-181015-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
404 AM CST Fri Nov 17 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

26

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

Nearby

Wind Advisories in Mississippi, 2017Wind Advisories in Louisiana, 2017Wind Advisories in Arkansas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.